MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA ENGINE CANISTER; NRY

PENUMBRA, INC. PENUMBRA ENGINE CANISTER; NRY
Model Number PAPS3
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the internal carotid artery (ica) using a penumbra engine canister (canister), penumbra engine (engine), aspiration tubing (tubing), penumbra system ace 68 reperfusion catheter (ace68), and non-penumbra stent retriever.During the procedure, the physician attached the canister and turned on the engine; however, the engine was not able to produce full aspiration level.The physician checked to see if the tubing was plugged in and the lid to the canister was properly sealed.The canister was then reseated but the same issue occurred and, therefore, it was removed.The procedure was completed using a new canister and the same engine.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned canister revealed that the lid was not properly fastened on the canister housing.If this occurs, air leakage may occur at the lid and vacuum pressure may not build up inside the canister.The root cause of this issue could not be determined.During functional testing, after the canister lid was sealed properly on the canister housing, the device was tested with a demonstration engine and was able to achieve vacuum pressure within specification.Penumbra canisters are 100% visually inspected and functionally tested by the supplier.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
PENUMBRA ENGINE CANISTER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key12028967
Report Number3005168196-2021-01370
Device Sequence Number3259974
Product Code NRY
UDI-Device Identifier00814548019758
UDI-Public00814548019758
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K180008
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/30/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPAPS3
Device Catalogue NumberPAPS3
Device Lot NumberS11759
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/24/2021
Supplement Date Received by Manufacturer07/08/2021
Initial Report FDA Received Date06/18/2021
Supplement Report FDA Received Date07/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age82 YR
Date Report Sent to FDA01/01/2005